• question-icon

    Suggest treatment for tinea infection on arms and stomach

default
Posted on Fri, 27 Jun 2014 in Skin Hair and Nails
Question: hi I am 30 yr old male hairy and I sweat alot. I had tinea curitis on my arm and belly. I took one FCN every week for 2 weeks with candid b cream application. the arm rash is gone but the one on belly is just the same. infact now there are lot of red spots in vicnity also. what is this pls help
2) I dust my groin and pubic area with clotrimed powder. however the groin itches alot there is sharp itching on testicles and groin both despite using cream and powder. kindly advise. on itching sometines the skin breaks and it looks like mosquito bites I can feel it bumpy also on touch .
doctor
Answered by Dr. Geetika Paul 45 minutes later
Brief Answer:
Please provide close up pictures

Detailed Answer:
Hi

I understand your concern regarding your skin problem and I hope I am able to help you in the same.
Now from the description, it looks like you have developed tinea infection over the affected areas.
But I would first like to have a look at all the affected areas to confirm the diagnosis since you are already taking antfungals and still there is not much relief.
I would advise you to click some close up pictures of the skin rash at various body areas and upload them here on this page. You can also email the pictures to YYYY@YYYY with subject line as “attention to Dr. Geetika Paul”.
Also please tell if you are applying anything else other than the medicines that you have told. Are you applying any other cream or oil?


I am sure I will be able to help you more once I have a look at the exact skin condition.

Waiting for your response

Dr Geetika Paul

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Geetika Paul 1 hour later
Hi i have attached the pics of groin area. pls note i had used seratoconozole for my arm and abdomen for atleast a week however i got better response with candid B. but now my abdomen the rash is now surrounded by some pimple like red spots which were not there earlier. could the abdomen be tinea versicolor i have had this for motre than 8-10 yrs now. the arm thing is cured now after applying candid b.
Pls advise treatment for both groin and abdomen. pls note I donot suffer from diabetes
doctor
Answered by Dr. Geetika Paul 3 hours later
Brief Answer:
Avoid application of steroid cream

Detailed Answer:
Hi again

I have seen the attached pictures .
You surely have a fungal infection which is tinea.
I would advise you to stop application of candid b cream since it contains an antifungal in combination with a steroid cream . This combination can prolong healing in most cases.
You need to apply an antifungal agent like terbinafine cream over the affected areas twice a day . Do not apply any other cream or oil over it . In addition, you might need treatment with oral antifungals like terbinafine tablet in the recommended doses for you age group.
I am sure this will help in complete treatment of your problem .

Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Geetika Paul 1 hour later
Thanks for your revert.

can you pls advise the dosage and duration of the medicine i am 30 yrs old.
What are some of side effects of this medicine? I would prefer to take medcine only if it is absolutely safe.

thanks.
doctor
Answered by Dr. Geetika Paul 32 hours later
Brief Answer:
Take complete medicine course

Detailed Answer:
Hi again

I would advise you to take complete course of tablet terbinafine since you have multiple sites affected by tinea infection .
You should take tablet terbinafine 250 mg once a day for four weeks.
In addition, you need to apply terbinafine cream over the affected areas twice a day .
Avoid application of any other cream or oil over the affected areas .
Wear cotton clothes so as to decrease sweating .
You can the candid dusting powder in the folds atleast twice a day . This will help in preventing recurrent infections .

Hope it helps



Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2606 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Fungal infection

doctor1 MD

I have tiny red dots and peeling skin on the left side of my big toe - no diagnosis - do you know if it is a fungal infection - I had athlete s...

doctor1 MD

Hi,
Im Evelyn, 27 yrs.old.my height is 5'5 and my weight is 80kg. I would like to ask a question for my problem.I have a red rashes on the top of...

doctor1 MD

My groin area has become extremely painful in the last 2 day. I think it is some type of fungal infection. It hurts to walk and sit. When I towel...

doctor1 MD

Ive been to the er twice, because I can't afford a doctor. I've had this really itchy rash on my right leg upper thigh and on my groin area. Now my...

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching...

doctor1 MD

Hi Doctor, The inner skin of my thighs are becoming black and with small hard pimples . Please advise some medications as one of the pimple is...

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Geetika Paul
  • Q - Unable to bend toe, nail bed is painful. Active runner. Had toe nail...

  • Q - Have a black spot on the roof of mouth. Blood came after poking. Roof of...

  • Q - Have penile inflammation with rep bumps, also had hives and sore bumps...

  • Q - Hypopigmented spot on cheek. Used to exfoliate daily. Could this be a...

  • Q - Have itchy keloids on chest. Any cure?

  • Q - Took treatment for keloids on face. How long should it be continued?

  • Q - Have itching on face, ears and nose. Having small indentations and white...

  • Q - Have recurrent lump on back of scalp and around genitals. On...

  • Q - Got sunburn on shoulders and legs. Can this lead to kidney problem?

  • Q - Child has rash on chest, back, neck, no sign of hives or itching,...

backtotop2